Depersonalization Support Forum banner
1 - 15 of 15 Posts
G

·
Discussion Starter · #1 ·
Hi,

I wonder something... let's assume that people don't have seizures. Can Wellbutrin be added at VERY low doses to a SSRI w/o the risk of having seizures? Is it a safe med? I don't know this antidep at all. I just wonder because if my EEG come up normal, I may add this just to see if I can focus more cleary.

Thanks.

Allure
 

·
Registered
Joined
·
663 Posts
From what I understand, this drug is a poor choice for people with high anxiety. It will probably help your depression but make your anxiety worse. People Ive talked to say its very stimulating.

Joe
 

·
Registered
if it's not one thing, it's another...
Joined
·
62 Posts
Allure30 said:
Hi,

Can Wellbutrin be added at VERY low doses to a SSRI w/o the risk of having seizures? Is it a safe med? I don't know this antidep at all.
Hi Allure,
first off, to be boring and state the obvious, I don't think you should act solely on the advice given on any forum, esp. where polypharmacy is involved.

Right, now the disclaimer's out of the way =o] I can relate my experience on Wellbutrin. I found it very buzzy, very activating and great for depression but oh-so-awful for anxiety. I woke at 5.30a.m. every day, heart racing like I'd just drank 15 filter coffees. Then during the day I'd feel wired and tired (from lack of sleep).

Obviously YMMV...
HTH,
pete
 
G

·
Discussion Starter · #4 ·
Pete this is how I've felt from taking any of the SSRI's I've tried.
People always say to hang in,it gets better.
For me each day gets worse.So much so I can't eat or sleep and my dp goes through the roof.

I seem to be super sensitive to these drugs.
Is there any antidepressant that is known to be less stimulating than all of the common ones?
Personally I found Zoloft to be the most frightening drug I have ever taken.
I begged my boyfriend to take me to the hospital,my reaction was so extreme.I was certain I'd have a heart attack.

I feel I might benefit from taking an anti depressant if I could find one I can tolerate.

Best Shelly
 

·
Registered
if it's not one thing, it's another...
Joined
·
62 Posts
Shelly,
sorry to hear that you're having a tough time. I did find that I was also very sensitive to other SSRIs. This was a long time ago and I was in such a mess I do not remember which ones I reacted badly to (Lustral, Paxil, Seroxat I think - they will be UK brand names). I just remember some truly horrific, terrifying times on those puppies :(

Now, over on dr-bob's forums I conversed with a bunch of people who are indeed super-sensitive to meds and seem only to require 1/10th the recommended effective SSRI dose. No-one knows why. See if you can dig out some threads on it, or post a question yourself.

However, touch wood, Lexapro seems to be helping with my anxiety & DR. You might also want to enquire about it.

HTH,
pete
 

·
Registered
if it's not one thing, it's another...
Joined
·
62 Posts
Cloverstone said:
Hey Shelly out of curiosity have you ever tried SJW? I have been debating whether I should give it a go but I know there are side effects with this as well.
Hi Cloverstone, sorry to but in but I've tried SJW. I found it terrifying, it increased my DP tenfold. I was having intense out-of-body experiences on it. As always, YMMV...

pete
 

·
Registered
Joined
·
670 Posts
Wellbutrin sent my anxiety through the roof. HATED it. Zoloft did the same thing. Xanax really helped but I am trying to stay away from it because it is addictive.
 
G

·
Discussion Starter · #8 ·
Sorry Clover have to plead ignorant SJW?

Thanks Pete,also ignorant of DR Bob's forums.
Must say it's a comfort to know I'm not the only super sensitive little soul about.
When trialing a SSRI or any med I take a very low dose as my psychiatrist suggests.
It's possible that I will have to go lower.....not easy with capsules.
My psychiatrist has always told me that despite the drug companies hype,he sees many patients just like me who simply cannot tolerate the side effects from these drugs.

The main problem as you've noted is their stimulating component.
He said the idea is that dperessed people are unmotivated and often times need stimulating.For many this obviously helps.
I honestly don't need any extra stimulation.I'm rather hypervigilent

As I understanf lexapro is the new improved paxil?
Paxil gave me mega 24/7 heart palpitations that lasted for over 3 weeks.Even though I'd stopped taking it.
I was so worried went to see a cradiologist.I have mitral vavlve prolapse.

A close friend has been taking lexapro for about a year.Fixed up his depression in less than a week!
However he does speak about nasty adrenaline rushes.
He often acts like he's on speed and easily gets a tad agrro.

We can only dream of the perfect pill.

Best Shelly
 

·
Registered
Joined
·
663 Posts
The way it was explained to me is that a person with anxiety has very sensitive receptors. When there is a burst of serotonin(from an ssri) it will actually aggravate the receptors and cause a worsening of anxiety/panic. Thats the reason that anxiety/panic are common initial side effects of ssris. In time, with enough stimulation, the receptors will change senstivitiy(down regulate) and a person will recieve the relaxed therapuetic effect of the ssri. People with high anxiety, should take a very low dose and very slowly work their way up over a period of weeks or even months. I dont think anybody should give up on ssris because of the initial increase in anxiety. If they follow thru and suffer a bit, they might eventually be rewarded.

Joe
 
G

·
Discussion Starter · #10 ·
Thanks Joe,honestly it's not for lack of trying.
Still if I can find one(tablet form)that I can take in a extra low dose,I'm going to give it my sixth attempt.
 

·
Registered
if it's not one thing, it's another...
Joined
·
62 Posts
Shelly said:
Thanks Pete,also ignorant of DR Bob's forums.
Must say it's a comfort to know I'm not the only super sensitive little soul about.
When trialing a SSRI or any med I take a very low dose as my psychiatrist suggests.
It's possible that I will have to go lower.....not easy with capsules.
My psychiatrist has always told me that despite the drug companies hype,he sees many patients just like me who simply cannot tolerate the side effects from these drugs.
They're brilliant. Really heavily populated, with a lot of experienced MDs posting.

It's not just the side-effects that a lot of people can't tolerate, from what I gather, some people only need 1/10th the recommended theraputic dose for the drug to work too.

The main problem as you've noted is their stimulating component.
He said the idea is that dperessed people are unmotivated and often times need stimulating.For many this obviously helps.
I honestly don't need any extra stimulation.I'm rather hypervigilent

Shelly said:
As I understanf lexapro is the new improved paxil?
Paxil gave me mega 24/7 heart palpitations that lasted for over 3 weeks.Even though I'd stopped taking it.
I was so worried went to see a cradiologist.I have mitral vavlve prolapse.

A close friend has been taking lexapro for about a year.Fixed up his depression in less than a week!
However he does speak about nasty adrenaline rushes.
He often acts like he's on speed and easily gets a tad agrro.

We can only dream of the perfect pill.
Don't know about it being the new paxil. I do know it's 3rd generation and has far fewer side-effects than paxil et al. I felt sick for a few days and that was it - amazing. I had dreadful side-effects from all other pills I've popped (TriCyclic, SNRI, SSRI, Novel).

It's not "fixed up" my depression in a week (!!!) but it's certainly making a positive difference.

pete
 

·
Registered
Joined
·
663 Posts
Hi Shelly,

Start with a microscopic dose. I suggest celexa because it seems to cause the least initial anxiety. Its not extended release so you can cut up the pills. Maybe start with 5 mg for the first month and add 5 mg every couple of weeks. I think the target dose is 20-30mg.

Im alot like you. When I initially started ssris they caused EXTREME anxiety but in time they actually dramatically reduced my baseline anxiety.

Joe
 
G

·
Discussion Starter · #14 ·
Just want to mention this medication raised my DP/DR to a whole new level. Paxil did the exact same thing. I am a pharmacist and interestingly another ISRS celexa brouht about a full week with out any symptoms. Unfortunately crashed back to the DP/DR and never got back to remission.

Just wanted to share the info
 
1 - 15 of 15 Posts
Top